MAUDE Adverse Event Report: STERIS SAS HEXALUX EXAMINATION LIGHT

STERIS SAS HEXALUX EXAMINATION LIGHT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the hexalux examination light and found that the snap ring which attaches the spring arm to the lighting system was damaged.The technician identified the root cause of the reported event to be the snap ring that secures the light's suspension arm to the ceiling mount.As the snap ring was detached, over time, this allowed for the light's suspension arm to loosen and eventually detach from the ceiling mount resulting in the reported event.The technician made the necessary repairs, tested the lighting system, confirmed it to be operating according to specifications, and returned it to service.Additionally, the technician inspected 9 other lights within the same hospital and found them to be operating according to specification.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that the spring arm to their hexalux examination light detached, making contact to the employee and patient's head.Additionally, the patient was contacted in the forearm resulting in an injury (laceration).Medical treatment was sought and administered (wound care).No procedural delays or cancellations were reported.The procedure was completed successfully.

Brand Name
HEXALUX EXAMINATION LIGHT
Common Device Name
EXAMINATION LIGHT
Manufacturer (Section D)
STERIS SAS
116 avenue de magudas
le haillan, bordeaux 33185
FR  33185
Manufacturer (Section G)
STERIS SAS
116 avenue de magudas
le haillan, bordeaux 33185
FR   33185
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key19145007
Report Number3011221111-2024-00002
Device Sequence Number12721128
Product Code KZF
UDI-Device Identifier00724995167806
UDI-Public00724995167806
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown